I am possibly going to start some treatment for my Stage III B melanoma. Doctor highly advises Nivolumab…Wanting some input from anyone who may have or is on this! We need to make a decision soon. The next step is to contact insurance ect. I am absolutely dreading that part.
- November 18, 2017 at 5:05 pm
- November 18, 2017 at 8:16 pm
Started Nivolumab Nov. 1 for stage 3c. So for I have had no side effects but would continue with treatment regardless. My doctor took care of all insurance details for me. He felt there was a fair chance I would remain NED after treatmant completion.
- November 18, 2017 at 10:11 pm
Nivo is a great choice for adjuvant treatment. You should not have to deal with insurance yourself, that is something the phycisian's office will do. If they told you that you are responsible for contacting insurance, then I would ask them why. The insurance company will want to hear directly from the ordering provider's office for clarification on why the patient (you) need the treatment in order to approve the request and you as the patient cannot give them the medical data to support that.
- November 19, 2017 at 1:45 am
Hello! I began Nivolumab in September- stage 3A- no side effects and I am very optimistic that I will be NED at my 3 month scans next month. I am grateful to my friends in cancer research that helped me to understand what a great opportunity this immunotherapy is. We live in a great time for research and new treatments.
i am at Dana Farber and they have handled ALL contacts with insurance. made the whole process easy. Hopeful your dr will do the same for you.
I wish you all all the best in your decision and your treatment! If you have any questions for a new nivo patient please feel free to contact me.
also -I want to say to The Whole Board – THANK YOU. I don’t post much, but I count on all your wisdom and appreciate everyone here. It has helped me so much in the past 5 months to know what was coming.
- November 19, 2017 at 3:07 am
I've been on nivolumab alone for about 8 months with only some mild itching, fatigue and thyroid issues. This treatment has been very effective for me. My oncologist has handled all insurance communication for me. I've had no issues with insurance to date. My scenario is a bit different as I'm stage IV. They are planning to keep me on for at least two years. If your oncologist is recommending this treatment for you then I think you are probably a good candidate. I'd ask their office if they can handle the insurance part for you. Most are willing to help out. Good wishes to you. Let us know how it goes.
I know there are side effects with any medication that you may take! There’s always that chance! My question is, do you have to be put on any other meds for these symptoms, more for the itching or do you just deal with it on your own?! Hope this makes sense!
- November 20, 2017 at 12:14 am
- November 20, 2017 at 2:40 am
After going through a long list of issues that might arise, I was told most side effects would be managed except for GI issues and shortness of breath. They acted like some patients do not communicate problems that arise quick enough. I think the doc's exact words were if you notice shortness of breath or diarrhea he wanted to know about it 2 days before it happened. I believe he said less than 10% of patients stopped treatment on Nivo for side effects. I am more concerned about recurrence than side effects at this point.
Marie NievesParticipantHi jjk17,
- September 14, 2020 at 7:40 am
How are you? I just saw something new about immunotherapy I believe you could be interested in: https://www.cityu.edu.hk/research/stories/2020/02/20/cityu-young-scholars-research-rare-cells-brings-hope-new-cancer-immunotherapy-and-vaccine
P.S. How was your treatment?
Best wishes, Marie
- You must be logged in to reply to this topic.